Alert archive / Ohio / Tornado Warnings in 2019

Tornado Warning 19, NWS Wilmington, OH

April 25, 2019Darke County, Mercer County, Ohio

NWS Wilmington, OH issued this tornado warning at Apr 25, 2019, 10:43 PM EDT for Darke County, Mercer County, Ohio. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2019, 10:43 PM EDT (02:43 UTC)
Expired
Apr 25, 2019, 11:15 PM EDT
In force
32 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Darke County, OH, Mercer County, OH

The radar

The Cincinnati radar (KILN), 124 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2019-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 345 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2019-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
345 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

399 
WFUS51 KILN 260243
TORILN
OHC037-107-260315-
/O.NEW.KILN.TO.W.0019.190426T0243Z-190426T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
1043 PM EDT THU APR 25 2019

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  North central Darke County in west central Ohio...
  Southeastern Mercer County in west central Ohio...

* Until 1115 PM EDT.
    
* At 1042 PM EDT, a severe thunderstorm capable of producing a
  tornado was located near Ansonia, moving northeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Osgood, Chickasaw, North Star, Rossburg, Montezuma, Eldora
  Speedway, Carthagena and Maria Stein.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4048 8446 4037 8445 4025 8461 4027 8466
      4050 8456
TIME...MOT...LOC 0242Z 213DEG 28KT 4029 8462 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
2 follow-up statements
149 
WWUS51 KILN 260255
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
1055 PM EDT THU APR 25 2019

OHC037-107-260315-
/O.CON.KILN.TO.W.0019.000000T0000Z-190426T0315Z/
Darke OH-Mercer OH-
1055 PM EDT THU APR 25 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR NORTH
CENTRAL DARKE AND SOUTHEASTERN MERCER COUNTIES...
    
At 1055 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles southeast of St. Henry, moving northeast at 25
mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Osgood, Chickasaw, North Star, Carthagena and Maria Stein. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4046 8446 4037 8445 4030 8456 4032 8461
      4047 8455
TIME...MOT...LOC 0255Z 225DEG 23KT 4033 8457 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
804 
WWUS51 KILN 260308
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
1108 PM EDT THU APR 25 2019

OHC037-107-260318-
/O.EXP.KILN.TO.W.0019.000000T0000Z-190426T0315Z/
Darke OH-Mercer OH-
1108 PM EDT THU APR 25 2019

...THE TORNADO WARNING FOR NORTH CENTRAL DARKE AND SOUTHEASTERN
MERCER COUNTIES WILL EXPIRE AT 1115 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

LAT...LON 4046 8446 4037 8445 4030 8456 4032 8461
      4047 8455
TIME...MOT...LOC 0308Z 213DEG 28KT 4041 8450 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Apr 25, 10:03 PM EDT, 40 minutes earlier.

Area forecast discussion, Apr 25, 10:03 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1003 PM EDT Thu Apr 25 2019

.SYNOPSIS...
Showers and a few thunderstorms will be possible through
tonight as a low pressure system moves through the Ohio Valley.
A cold front will push east across the area on Friday with a
drier, cooler air mass moving into the region behind it. Another
low pressure system will bring additional rain chances to the
area later Saturday afternoon into Saturday night.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
With low pressure centered over Southeast Indiana, isolated
severe weather from rotating cells has developed this evening
in a weakly unstable but strongly sheared environment. We have
received a few reports of wind damage and hail, with more cells
to interrogate on the radar.

The NAM/ CMC and several of the 12Z higher res models are
suggesting some heavier rain swaths with some localized amounts
of 2 to 3 inches possible. The GFS and the ECMWF are not as
aggressive, with the ECMWF keeping the heaviest swath to our
northwest. FFG is on the higher side with 6 hour guidance
generally in the 2 to 2.5 inch range. Considered going with a
flood watch across parts of our northwest to account for this.
However, with some uncertainty between the models in the
location of the heaviest swaths and the latest RAP and HRRR
continuing to shift farther to the northwest, have opted to hold
off on a watch. That being said, think there is potential to see
a fair amount of flood advisory type issues tonight and will
continue to mention this threat in the HWO.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
The mid/upper level trough axis will shift off to the east
through the day on Friday with the surface low shifting off to
our northeast and the cold front moving east of our area. This
will lead to a decreasing trend in pcpn from west to east as we
progress through the day. As drier air moves in, we will also
see at least some partial clearing work in from the west through
the afternoon. In developing low level CAA behind the front,
winds will be on the increase and become gusty. Have trended a
little closer to the more mixy GFS, with wind gusts in the 30 to
35 mph range possible. Highs on Friday will be in the upper 50s
to lower 60s.

Mainly clear skies are expected for Friday night with lows
ranging from the upper 30s in the north to the lower 40s in the
south. It does look like the gradient will help keep the winds
up enough through the night to limit any frost development
across the north Friday night.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
An unsettled weather pattern will be in place for this weekend and
into next week with multiple systems moving through the region.

Although dry conditions will start out the day on Saturday an
approaching low pressure system will bring precipitation chances to
the region beginning during the afternoon hours on Saturday.
Precipitation will taper off Sunday morning.  Instability is limited
during this time and therefore generally kept any thunder mention
out of this time period or at a minimum.

Clouds will decrease for Sunday evening into the first part of
Sunday night.  There is the potential for some frost across central
Ohio if winds decrease for a long enough period of time.  At time
point limited frost mention to central Ohio and kept it patchy.

The dry weather for Sunday night will be short lived as
precipitation chances move back into the region for Monday and
remain in place through the week.  Warmer temperatures will be in
place during this time with highs generally in the 60s in 70s.  A
few 80 degree temperatures will also be possible near and south of
the Ohio River on Wednesday and Thursday.  There is at least some
instability each day and therefore have a thunder mention in the
forecast as well.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
Flight conditions will be affected by weather associated with
low pressure moving from Central Indiana to Northwest Ohio.
Showers and thunderstorms will be accompanied by IFR
visibilities, and wind gusts as high as 35 knots this evening at
CVG and LUK. Thunderstorms may decrease in strength overnight,
while showers increase in coverage, and MVFR ceilings become
widespread.

As the low lifts north on Friday, winds from the northwest will
increase in speed with gusts over 30 knots. VFR should arrive
Friday afternoon as high pressure moves closer, while wind
speeds gradually subside by Friday evening.

OUTLOOK...MVFR conditions will be possible on Saturday night
into Sunday morning.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JGL
NEAR TERM...Coniglio/JGL
SHORT TERM...JGL
LONG TERM...Novak
AVIATION...Coniglio
Hazardous weather outlook, Apr 25, 4:30 AM EDT, 18 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
430 AM EDT Thu Apr 25 2019

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-260830-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-
430 AM EDT Thu Apr 25 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, South Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.
A strong upper level system will bring the chance of moderate to
heavy precipitation to the region through tonight. This will lead to
the potential for isolated flooding issues as rainfall amounts
between 1.50 and 2 inches are possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ100-OHZ088-260830-
Lewis-Scioto-
430 AM EDT Thu Apr 25 2019

This Hazardous Weather Outlook is for Northeast Kentucky and South
Central Ohio.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 25, 9:06 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
906 PM EDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     TSTM WND DMG     HAMILTON                39.40N 84.56W
04/25/2019                   BUTLER             OH   PUBLIC

            20 FT TALL TREE WITH A 1-2 FT BASE FELL DOWN.

&&

JEG
Special weather statement, Apr 25, 9:07 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
907 PM EDT THU APR 25 2019

OHZ070-071-077-078-260145-
Hamilton OH-Clermont OH-Warren OH-Butler OH-
907 PM EDT THU APR 25 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
HAMILTON...SOUTHEASTERN BUTLER...NORTHWESTERN CLERMONT AND WARREN
COUNTIES UNTIL 945 PM EDT...

At 907 PM EDT, radar indicated strong thunderstorms along a line
extending from West Chester to Montgomery to Concorde Hills, moving
northeast at 50 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...

Locations impacted include...
Mason, Lebanon, Springboro, Sharonville, Monroe, Blue Ash, Loveland,
Montgomery, Madeira, Milford, West Chester, Mariemont, Waynesville,
Terrace Park, Morrow, Camp Dennison, Highpoint, Remington, Plainville
and Concorde Hills.

This includes the following Interstates...
 I-71 in Ohio between mile markers 13 and 40.
 I-75 in Ohio between mile markers 19 and 26.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3958 8418 3958 8410 3954 8405 3941 8399
      3913 8436 3921 8438 3932 8444
TIME...MOT...LOC 0107Z 217DEG 44KT 3932 8440 3926 8436 3919 8434
Local storm report, Apr 25, 9:44 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
944 PM EDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             DUBLIN                  40.12N 83.13W
04/25/2019  M0.50 INCH       FRANKLIN           OH   PUBLIC

&&

JEG
Local storm report, Apr 25, 10:01 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1001 PM EDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND DMG     2 NW CENTERVILLE        39.84N 85.01W
04/25/2019                   WAYNE              IN   911 CALL CENTER

            TREES AND POWER POLES DOWN AT GEORGE EARLY ROAD AND GROVE
            ROAD. TIME ESTIMATED FROM RADAR.

&&

JEG
Local storm report, Apr 25, 10:13 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1013 PM EDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     TSTM WND DMG     2 SW CONNERSVILLE       39.64N 85.16W
04/25/2019                   FAYETTE            IN   911 CALL CENTER

            PINES TREES DOWN AT 930 RANCH ROAD. ROOF OFF AT 1062 WEST
            10TH STREET. TIME ESTIMATED FROM RADAR.

&&

JEG
Local storm report, Apr 25, 10:25 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1025 PM EDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1007 PM     TSTM WND DMG     2 WSW SHARPEYE          40.10N 84.78W
04/25/2019                   DARKE              OH   911 CALL CENTER

            PORCH BLEW OFF THE HOUSE. TIME ESTIMATED FROM RADAR.

&&

JEG

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:15 PM EDTSpecial Weather StatementILNMadison30 min
Apr 25, 9:07 PM EDTSpecial Weather StatementILNWarren38 min
Apr 25, 9:16 PM EDTTornado WarningILNDarke29 min
Apr 25, 10:02 PM EDTTornado WarningILNDarke13 min
Apr 25, 10:14 PM EDTTornado WarningILNDarke31 min
Apr 25, 10:47 PM EDTSpecial Weather StatementILNFranklin28 min
Apr 25, 11:21 PM EDTAreal Flood AdvisoryILNAuglaize, Darke, Mercer3 hr
Apr 26, 2:43 AM EDTAreal Flood WarningILNAuglaize, Darke, Mercer60 hr
Apr 26, 3:09 AM EDTRiver Flood WarningILNHamilton4 hr
Apr 26, 10:25 AM EDTRiver Flood WarningILNAdams10 hr
Apr 26, 11:34 AM EDTFlash Flood WarningILNAuglaize3 hr

Nearby

Tornado Warnings in Ohio, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.